dLifeHeaderPortlet is temporarily unavailable.

dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Fri Apr 19 17:55:22 UTC 2013

Why do I get the shakes, & that empty feeling, like my BG has just bottomed out, even though I've eaten recently, & when I test, it's normal
Asked By: ssh49tn  
Category: Other

Background Info Hide
Type 2, take metformin 500 mg daily. Also have lupus, on plaquenil, take plavix, had mini stroke 1 yr ago, take 5 mg of prednisone every other day. Also take celexa for depression. Also taking gabapentin for possible neuropathy, or restless leg syndrome. Dr not sure which it is.
Diabetes Profile Hide
Expert Answers (1)
2014-03-10 09:25:51.0

It is difficult to determine why that is happening because you are taking multiple meds and have a few conditions going on. I would see if any medications may have been added recently that could correlate with your new symptoms. Also a neurological consult may be able to help find a cause as well. Sometimes a patient will get shaky with a low normal good sugar, so also see if your blood sugar is lower than it normally is when you feel this way. Everyone responds differently to different blood sugar levels.
Answered By: susan sloane
Accreditations: B.S.,Rph.,C.D.E.,Nutritionist
Sources Show

Community Answers (3)
2014-03-28 21:20:37.0

I have had similar sensations with two answers. 1. Rapid change in blood sugar. Sometimes a rapidly lowering blood sugar can feel like a low, even with a current okay result. 2. When I am accustomed to running high for a period of time, a normal reading can feel low.
Answered By: busylady

Sources Show

2014-03-28 11:28:54.0

Thanks for asking/answering this question. I get the shakes too no matter what my BG is. My doctor has referred me to a neuro, I see him in 2 weeks.
Answered By: too2sweet

Sources Show

2014-03-28 08:45:59.0

I too take metformin and prednisone . I was diagnosed a few years ago with familial tremors. Perhaps this is what this patient has ? I take propranolol twice daily and it has helped. I have not noticed that the shaking has any association with my sugar levels. It is there 24/7 but is lessened with the propranolol.
Answered By: rooby

Sources Show


*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

Do you have all the doctors you need on your diabetes care team?

  • Watch dLifeTV online now!

    Click here for more info
  • Join the #1 Diabetes Community.

    Join Today!
  • Everything you need to know about Insulin.

    Click here